COVID vaccine could change the colour of your toes and fingers

A number of inoculated individuals have been getting a bizarre reaction to the COVID vaccine—discolouration of their fingers and toes.

COVID vaccine could change the colour of your toes and fingers
Continue reading
Read the article

Ever since vaccination efforts started taking shape in countries around the world, individuals have been reporting a multitude of reactions upon getting vaxxed. The most common side effects of the jab—across all brands—include fever, fatigue, and muscle pain.

Discolouration of fingers and toes

According to Express.co.uk, yet another side effect of the vaccine has been recorded in which individuals have been experiencing a change of colour in their fingers and toes. A recent analysis examined side effects from 414 people, of which 10% had noticed that their finger and toes were a different colour after the jab. Fingers and toes have been turning shades of red, purple, and blue for a number of people who got the Pfizer and Moderna jab.

Although the colour change may be alarming to most, this side effect is usually painless. Ester Freeman, director of Global Health Dermatology at Massachusetts General Hospital said:

Having your toes turn purple is uncomfortable but it's not a reason to not get the second dose.

COVID toes

Discolouration has already been noted as aside effect of COVID and it has been dubbed as ‘COVID toes.’ However recent studies have been finding that vaxxed individuals have also been experiencing this unusual phenomenon. An article published in The Journal of Allergy and Clinical Immunology: In Practice described a case of a 76-year-old man whose toes began turning purplish-blue a week after getting jabbed. The article stated:

We describe a case of this condition that occurred not in association with COVID-19 disease, but rather after receipt of an mRNA COVID-19 vaccine.
A 76-year-old man reported that 1 week after receiving his second dose of the Moderna mRNA COVID-19 vaccine, his toes became discolored.

He also had wounds and blisters on his toes. The authors added:

He was evaluated in the emergency department where physical examination revealed violaceous discoloration of the toes bilaterally with healing superficial erosions distally.
He denied having similar lesions on his hands or elsewhere on his body and had no prior history of such lesions on his toes.